Maine, 2008

Hail and Damaging Winds in Maine, June 10, 2008

June 10, 2008 · NWS GYX · 15 events in 4 counties and zones

Severe thunderstorms produced large hail and damaging winds in portions of western Maine on the afternoon and evening of June 10th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
15

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GYX wrote it up.

Severe thunderstorms produced large hail and damaging winds in portions of western Maine on the afternoon and evening of June 10th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before the first event at Jun 10, 9:37 AM EST, 3 hours 29 minutes earlier.

Area forecast discussion, Jun 10, 9:37 AM EST, 3 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
1037 AM EDT TUE JUN 10 2008

.SYNOPSIS...
A BERMUDA HIGH PRESSURE SYSTEM WILL REMAIN ANCHORED OFF THE EAST
COAST FOR ONE MORE DAY...REINFORCING THE WARM AND HUMID AIR. A
COLD FRONT WILL CROSS THE AREA TONIGHT. IN ADVANCE OF THE FRONT
STRONG THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO THIS
EVENING. HIGH PRESSURE WILL BUILD TOWARDS THE REGION FROM CANADA
WEDNESDAY...CRESTING ACROSS NEW ENGLAND FRIDAY. A COLD FRONT WILL
APPROACH THE REGION LATE SATURDAY AND INTO SUNDAY.

&&

.NEAR TERM /UNTIL 8 PM THIS EVENING/...
MAIN FOCUS FOR TODAY WILL BE THE SVR CONVECTIVE THREAT THIS AFT
AND EVE...HOWEVER...A FEW THINGS TO DEAL WITH BEFORE THEN.

FIRST IS THE HEAT. GIVEN MODERATE CAPPING SEEN ON 12Z GYX
RAOB...CWA REMAIN ALMOST CLOUD FREE AT 10 AM THIA MORNING...AND
THAT WILL ALLOW TEMPS AWAY FROM THE COAST TO CLIMB STEADILY INTO
THE AFTERNOON...WITH MID 90S A GOOD BET IN THE USUAL WARM SPOTS OF
THE MERRIMACK VLY AND INTERIOR SEACOAST NH AND SW ME.  UNLIKE
YESTERDAY...WHEN THERE WAS LIGHT SE GRADIENT FLOW...SEA BREEZE
WILL NOT PENETRATE AS FAR INLAND TO THE WEST AS IT YESTERDAY.
SO...EXPECT INDEX VALUES IN THIS AREA TO GET NEAR 100 THIS
AFTERNOON.

NEXT ISSUE IS PERSISTENT STRATUS ALONG THE MID-COAST...MAINLY EAST
OF NHZ. THINK THIS WILL GRADUALLY BURN OFF AS SW FLOW ABOVE THE
LYR INCREASE THIS AFTERNOON...BUT COULD SEE IT PERSIST INTO THE
EARLY AFTERNOON.

AS FOR THE SVR WX THREAT THIS AFT...SHOULD SEE CONVECTION START IN
THE MTNS FIRST...WHERE IT WILL GET WARM AND UNSTABLE TODAY...AND
TERRAIN PLUS LEFTOVER BOUNDARIES FROM YESTERDAYS STORMS WILL
PROVIDE THE FOCUS FOR CONVECTIVE DEVELOPMENT DURING THE FIRST HALF
OF THE AFTERNOON. PLENTY OF INSTABILITY TO WORK WITH...WARM TO HOT
BOUNDARY LAYER...AND DECENT SHEAR IN THE VERTICAL WIND
PROFILE...COULD ALL COME TOGETHER TO PRODUCE SOME ROTATING
UPDRAFTS AND A FEW ORGANIZED STORMS THIS AFTERNOON. MODERATE
CAPPING IS AN ISSUE...BUT IF ANYTHING CAN BREAK THE CAP IT WILL
HAVE TO BE WATCHED. LATER IN THE AFTERNOON...COULD SEE SOME SCT
STRONG STORMS MOVING IN FROM THE WEST ALMOST ANYWHERE IN NH...AND
THEY WILL CERTAINLY SURVIVE GIVEN THE THERMAL PROFILE FORECAST.
CURRENT THINKING IS THAT THE LARGER THREAT FOR SVR WX WILL BE
LATER THIS INTO THE EVE /20Z-01Z/ AS SQUALL LINE MOVES INTO CT
VLY AND CROSSES THE CWA. INCREASING MID-LVL FLOW...500MB HEIGHT
FALLS...AND SFC BOUNDARY IN THE FORM OF PRE-FRONTAL TROUGH...WILL
HELP ANY ORGANIZED STORMS SURVIVE THROUGH NH AND INTO WRN ME. MAY
SEE STORMS WEAKEN WHEN WHEN THEY GET GET CLOSE TO THE COAST...DUE
TO LATER TIME OF DAY...AND PRESENCE OF MARINE LYR.

&&

.SHORT TERM /8 PM THIS EVENING THROUGH 6 AM WEDNESDAY/...
THE THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING AS THE TIMING
OF THE COLD FRONTAL PASSAGE APPEARS TO BE W-E FROM 03-06Z. AFTER
06Z MODELS SWEEP IN MUCH DRIER AIR AND RAPID CLEARING. TOWARD
MORNING DEW POINTS SHOULD STEADILY FALL.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
A SECONDARY COLD FRONT COULD TOUCH OFF A FEW SHOWERS IN THE
MOUNTAINS ON WEDNESDAY. TEMPERATURES WILL REMAIN WARM...IN THE
70S TO MID 80S...BUT DEW POINTS WILL FALL TO THE 50S MAKING IT MORE
COMFORTABLE. A DEVELOPING GRADIENT BETWEEN THE DEPARTING LOW TO
THE EAST AND THE APPROACHING HIGH TO THE WEST WILL BRING A
NORTHWESTERLY BREEZE AND COOL TEMPERATURES TO THE MID 60S AND 70S
FOR THURSDAY. REMAINING DRY ON FRIDAY AS THE HIGH CRESTS OVER THE
REGION.

ANOTHER FRONT APPROACHES ON SATURDAY AND WILL BRING AN INCREASE IN
CLOUDS AND THE THREAT OF SHOWERS BY LATE IN THE DAY. THAT FRONT
MOVES OFFSHORE SUNDAY AFTERNOON...BUT IS FOLLOWED BY ANOTHER
SYSTEM LATE MONDAY.

&&

.AVIATION /14Z TUESDAY THROUGH SATURDAY/...
SHORT TERM ...VFR CONDITIONS INTO THE AFTERNOON...THEN THERE WILL
BE THE INCREASING CHC OF TSRA FROM ABOUT MID-AFTERNOON /AT
KLEB AND KCON FIRST/ INTO THE EVE. COULD SEE SOME ISOLATED WIND
GUSTS OF 40-50 KT...FREQUENT LIGHTNING...AND HEAVY RAIN. ONCE THE
FRONT MOVES THROUGH...AROUND 06Z...SHOULD SEE VFR RIGHT THROUGH
FRIDAY.

&&

.MARINE...
SHORT TERM /TODAY AND TONIGHT/...WINDS/SEAS TO REMAIN BELOW SCA
CRITERIA THROUGH TONIGHT. MARINERS SHOULD BE ALERT FOR THE
POTENTIAL OF STRONG THUNDERSTORMS LATER TODAY INTO THIS EVENING IN
ADVANCE OF AN APPROACHING COLD FRONT.

LONG TERM...REMAINING BELOW SCA CRITERIA THROUGH SATURDAY.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...CEMPA
SHORT TERM...
LONG TERM...
AVIATION...CEMPA
MARINE...
Hazardous weather outlook, Jun 10, 2:45 AM EST, 10 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
345 AM EDT TUE JUN 10 2008

MEZ007>009-012>014-018>028-NHZ001>010-013-014-110745-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
345 AM EDT TUE JUN 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT

IN ADVANCE OF AN APPROACHING COLD FRONT...A COMBINATION OF HIGH
AMOUNTS OF LOW LEVEL MOISTURE WITH SURFACE HEATING IN CONJUNCTION
WITH A SWEEPING MID LEVEL JET OF 50-75KT TO MOVE ACROSS THE AREA
LATER TODAY INTO TONIGHT SPELLS THE POTENTIAL FOR A MAJOR OUTBREAK
OF STRONG TO SEVERE THUNDERSTORMS TO DEVELOP THIS AFTERNOON. THE
MAIN THREAT WILL APPEAR TO BE WIND DAMAGE. SEE SPC DAY 1
CONVECTIVE OUTLOOK /ACUS01 KWNS/ DISCUSSION FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.  SPOTTERS ARE
ENCOURAGED TO CALL OR RADIO IN THEIR REPORTS.

ANZ150>154-110745-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
345 AM EDT TUE JUN 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

MARINE SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 10, 11:12 AM EST, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
1212 PM EDT TUE JUN 10 2008

MEZ007>009-012>014-018>028-NHZ001>010-013-014-102100-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-
COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-
NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-
MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM-
COASTAL ROCKINGHAM-
INCLUDING THE CITIES OF...ANDOVER...BYRON...MIDDLE DAM...
ROXBURY...SOUTH ARM...UPTON...WILSONS MILLS...AVON...
CARRABASSETT VALLEY...COBURN GORE...DALLAS...DAVIS...EUSTIS...
KINGFIELD...BINGHAM...RUMFORD...NORWAY...SOUTH PARIS...MEXICO...
FRYEBURG...OXFORD...FARMINGTON...WILTON...SKOWHEGAN...
PITTSFIELD...MADISON...FAIRFIELD...NORTH WINDHAM...GORHAM...
BRIDGTON...LEWISTON...AUBURN...AUGUSTA...WATERVILLE...WINSLOW...
GARDINER...UNITY...BIDDEFORD...SACO...OLD ORCHARD BEACH...
PORTLAND...SOUTH PORTLAND...WESTBROOK...BATH...TOPSHAM...
WALDOBORO...BOOTHBAY HARBOR...WISCASSET...ROCKLAND...CAMDEN...
THOMASTON...BELFAST...LITTLETON...NORTH CONWAY...CONWAY...
LEBANON...HANOVER...PLYMOUTH...WOLFEBORO...CLAREMONT...NEWPORT...
CONCORD...LACONIA...TILTON-NORTHFIELD...MEREDITH...ROCHESTER...
DOVER...DURHAM...DERRY...LONDONDERRY...EXETER...PORTSMOUTH...
HAMPTON
1212 PM EDT TUE JUN 10 2008

...SEVERE THUNDERSTORMS EXPECTED ACROSS NEW HAMPSHIRE AND WESTERN
MAINE THIS AFTERNOON AND EVENING...

AN APPROACHING COLD FRONT...BENEATH AN UPPER LEVEL DISTURBANCE
ALOFT...WILL CROSS NY STATE THIS AFTERNOON...AND MOVE INTO
NORTHERN NEW ENGLAND THIS EVENING. THE HOT AND HUMID AIRMASS AHEAD
OF THIS STORM WILL ACT TO EITHER DEVELOP THUNDERSTORMS...OR HELP
FUEL THOSE THUNDERSTORMS THAT MOVE IN FROM THE WEST. THE GREATEST
THREAT FOR SEVERE WEATHER WILL BE IN NEW HAMPSHIRE AND INLAND
AREAS OF WESTERN MAINE.

A LINE OF THUNDERSTORMS...OVER CENTRAL NEW YORK AT NOON...WILL
CONTINUE TO TRACK EAST THIS AFTERNOON...REACHING NEW HAMPSHIRE
AROUND 3 OR 4 PM...THEN MOVING ACROSS THE AREA DURING THE LATE
AFTERNOON AND EARLY EVENING. THIS LINE OF STORMS WILL BRING THE
GREATEST THREAT FOR SEVERE WEATHER...MAINLY DAMAGING
WINDS...FREQUENT LIGHTNING AND VERY HEAVY RAAIN...HOWEVER...LARGE
HAIL IS ALSO POSSIBLE. A FEW STRONG STORMS COULD DEVELOP EARLIER
THIS AFTERNOON...ESPECIALLY IN THE MOUNTAINS.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO
TO WWW.WEATHER.GOV/GRAY FOR FURTHER UPDATES ON THIS WEATHER
SITUATION.
Special weather statement, Jun 10, 11:54 AM EST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
1254 PM EDT TUE JUN 10 2008

MEZ007-008-012-013-020-NHZ002-101745-
ANDROSCOGGIN-NORTHERN FRANKLIN-NORTHERN OXFORD-SOUTHERN COOS-SOUTHERN
FRANKLIN-SOUTHERN OXFORD-
1254 PM EDT TUE JUN 10 2008

...STRONG THUNDERSTORMS WILL IMPACT ANDROSCOGGIN COUNTY...OXFORD
COUNTY...FRANKLIN COUNTY AND COOS COUNTY THROUGH 145 PM EDT...

AT 1254 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 7 MILES SOUTH OF GILEAD...OR ABOUT 12
MILES SOUTHWEST OF BETHEL...MOVING EAST AT 25 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS IN AND AROUND GILEAD...NEWRY...
BETHEL...STONEHAM...SWEDEN...LOCKE MILLS...MILTON...WATERFORD...
GREENWOOD AND BRYANT POND THROUGH 145 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...FREQUENT
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 MPH CAN BE EXPECTED.

OTHER SCATTERED STRONG THUNDERSTORMS ARE POSSIBLE OVER THE MOUNTAINS
AND FOOTHILLS OF NEW HAMPSHIRE AND WESTERN MAINE THROUGH THE EARLY
AFTERNOON HOURS. BE ON THE ALERT FOR THREATENING WEATHER.

HAYES
Special weather statement, Jun 10, 12:02 PM EST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
102 PM EDT TUE JUN 10 2008

MEZ009-101745-
CENTRAL SOMERSET-
102 PM EDT TUE JUN 10 2008

...STRONG THUNDERSTORMS WILL IMPACT SOMERSET COUNTY THROUGH 145 PM
EDT...

AT 102 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES SOUTHWEST OF CARATUNK...OR ABOUT
21 MILES EAST OF EUSTIS...MOVING EAST AT 25 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS IN AND AROUND CARATUNK...THE FORKS...
LAKE MOXIE AND MAYFIELD THROUGH 145 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...FREQUENT
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 MPH CAN BE EXPECTED.

HAYES
Special weather statement, Jun 10, 12:41 PM EST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
141 PM EDT TUE JUN 10 2008

MEZ009-014-101845-
CENTRAL SOMERSET-SOUTHERN SOMERSET-
141 PM EDT TUE JUN 10 2008

...STRONG THUNDERSTORMS WILL IMPACT SOMERSET COUNTY THROUGH 245 PM
EDT...

AT 141 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 12 MILES WEST OF MOSCOW...OR ABOUT 23
MILES SOUTHEAST OF EUSTIS...MOVING EAST AT 25 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS IN AND AROUND CARATUNK...MOSCOW...
BINGHAM...BRIGHTON AND MAYFIELD THROUGH 245 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...FREQUENT
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS 45 MPH CAN BE EXPECTED.

HAYES
Special weather statement, Jun 10, 12:43 PM EST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
143 PM EDT TUE JUN 10 2008

MEZ012-013-020-101845-
ANDROSCOGGIN-SOUTHERN FRANKLIN-SOUTHERN OXFORD-
143 PM EDT TUE JUN 10 2008

...STRONG THUNDERSTORMS WILL IMPACT ANDROSCOGGIN COUNTY...OXFORD
COUNTY AND FRANKLIN COUNTY THROUGH 245 PM EDT...

AT 143 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES NORTH OF STONEHAM...OR ABOUT 6
MILES SOUTH OF BETHEL...MOVING EAST AT 25 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS IN AND AROUND STONEHAM...BETHEL...
LOCKE MILLS...GREENWOOD...HANOVER...BRYANT POND...WEST PARIS...
MILTON...SUMNER AND DIXFIELD THROUGH 245 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...FREQUENT
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS TO 45 MPH CAN BE EXPECTED.

HAYES/TAYLOR
Special weather statement, Jun 10, 12:58 PM EST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
158 PM EDT TUE JUN 10 2008

MEZ012-019>021-101845-
ANDROSCOGGIN-INTERIOR CUMBERLAND-KENNEBEC-SOUTHERN OXFORD-
158 PM EDT TUE JUN 10 2008

...STRONG THUNDERSTORMS WILL IMPACT ANDROSCOGGIN COUNTY...KENNEBEC
COUNTY...OXFORD COUNTY AND CUMBERLAND COUNTY THROUGH 245 PM EDT...

AT 158 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER HARRISON...OR ABOUT 6 MILES NORTH
OF BRIDGTON...MOVING EAST AT 25 MPH. THIS STRONG THUNDERSTORM
WILL AFFECT AREAS IN AND AROUND WATERFORD...HARRISON...CASCO...
OTISFIELD...POLAND...OXFORD...NORWAY...MECHANIC FALLS...SOUTH PARIS
AND HEBRON THROUGH 245 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...FREQUENT
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS TO 45 MPH CAN BE EXPECTED.

HAYES

The radar

The Portland,ME radar (KGYX), 42 km away, was scanning. The volume nearest the first event began at 18:06 UTC.

Open the radar archive at this moment

Event by event

9 thunderstorm wind, 6 hail. Local standard time, as filed.

Hail, Cumberland

When
June 10, 1:06 PM EST to 1:09 PM EST
Where
Cumberland County, 0.69 mi S of Harrison
Measured
1.25 in hail
Reported by
Public
Coordinates
44.110, -70.680

A severe thunderstorm produced 1.25 inch hail in Harrison.

Hail, Oxford

When
June 10, 1:11 PM EST to 1:14 PM EST
Where
Oxford County, 0.99 mi W of Bryant Pond
Measured
1 in hail
Reported by
Public
Coordinates
44.380, -70.650

A severe thunderstorm produced 1 inch hail in Bryant Pond.

Hail, Oxford

When
June 10, 4:35 PM EST to 4:39 PM EST
Where
Oxford County, 1.2 mi NW of (Rum)rumford
Measured
0.75 in hail
Reported by
Public
Coordinates
44.560, -70.550

A severe thunderstorm produced .75 inch hail in Mexico.

Thunderstorm Wind, Oxford

When
June 10, 4:35 PM EST to 4:38 PM EST
Where
Oxford County, 1.2 mi NW of (Rum)rumford
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
44.560, -70.550

A severe thunderstorm produced damaging winds which brought down several large limbs on a trailer in Mexico.

Hail, Franklin

When
June 10, 4:45 PM EST to 4:48 PM EST
Where
Franklin County, 0.69 mi N of Strong
Measured
0.75 in hail
Reported by
Public
Coordinates
44.810, -70.220

A severe thunderstorm produced .75 inch hail and a wind gust of 56 mph just north of Strong.

Thunderstorm Wind, Somerset

When
June 10, 4:45 PM EST to 4:49 PM EST
Where
Somerset County, 40.63 mi N of Saboomook
Measured
50 kt (58 mph) estimated gust
Reported by
Other Federal Agency
Coordinates
46.460, -69.870

A severe thunderstorm downed numerous trees 8 to 12 miles southeast of St. Juste on the Juste Road.

Thunderstorm Wind, Franklin

When
June 10, 4:50 PM EST to 4:53 PM EST
Where
Franklin County, 0.49 mi W of Phillips
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
44.820, -70.340

A severe thunderstorm downed trees and power lines just west of Phillips.

Hail, Oxford

When
June 10, 4:59 PM EST to 5:03 PM EST
Where
Oxford County, 0.99 mi W of Bryant Pond
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
44.380, -70.650

A severe thunderstorm produced .75 inch hail just west of Bryant Pond.

Thunderstorm Wind, Franklin

When
June 10, 5:00 PM EST to 5:03 PM EST
Where
Franklin County, 0.85 mi SW of Allens Mills
Measured
50 kt (58 mph) estimated gust
Reported by
Newspaper
Coordinates
44.710, -70.090

A severe thunderstorm downed trees and power lines in Industry.

Thunderstorm Wind, Somerset

When
June 10, 5:10 PM EST to 5:14 PM EST
Where
Somerset County, 2.07 mi N of Mercer
Measured
50 kt (58 mph) estimated gust
Reported by
Newspaper
Coordinates
44.710, -69.930

A severe thunderstorm downed trees and power lines in Starks.

Thunderstorm Wind, Somerset

When
June 10, 5:10 PM EST to 5:13 PM EST
Where
Somerset County, New Portland
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
44.880, -70.100

A severe thunderstorm downed trees and power lines in the town of New Portland.

Thunderstorm Wind, Somerset

When
June 10, 5:15 PM EST to 5:18 PM EST
Where
Somerset County, 1.2 mi SE of Wyman Dam
Measured
50 kt (58 mph) estimated gust
Reported by
Newspaper
Coordinates
45.060, -69.880

A severe thunderstorm downed trees and wires just north of Bingham.

Thunderstorm Wind, Somerset

When
June 10, 5:20 PM EST to 5:23 PM EST
Where
Somerset County, Madison
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
44.800, -69.870

A severe thunderstorm downed trees and power lines in Madison.

Thunderstorm Wind, Somerset

When
June 10, 5:20 PM EST to 5:24 PM EST
Where
Somerset County, 0.69 mi N of Cornville
Measured
50 kt (58 mph) estimated gust
Reported by
Newspaper
Coordinates
44.840, -69.670

A severe thunderstorm downed trees and wires just north of Cornville.

Hail, Oxford

When
June 10, 9:05 PM EST to 9:08 PM EST
Where
Oxford County, 0.99 mi W of Bryant Pond
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
44.380, -70.650

A severe thunderstorm produced 0.88 inch hail just west of Bryant Pond.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Maine in 2008Every state in 2008This day in weather historyWarnings in Maine, June 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 113139, 113147, 113150, 113170, 113154, 120677, 113197, 113157, 113203, 113209, 113212, 113218, 113219, 113222, 113163.